Hail, Putnam
- When
- May 27, 4:04 AM CST
- Where
- Putnam County, 1 mi W of Martinstown
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.417, -92.783
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 27, 1:50 AM CST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 250 AM CDT SAT MAY 27 2006 .DISCUSSION... WEAKENING MCS CONTINUING TO MOVE EAST ACR NERN KS AND NWRMO. JUST ENOUGH ELEVEATED CAPE AND MODEST LLJ TO KEEP CONVECTION GOING. THE MCS WILL CONTINUE TO SLOWLY DECAY EARLY THIS MORNING AS THE LLJ WEAKENS AND VEERS AND CONVECTION ENTERS A MORE STABLE AIR MASS. WILL HOLD THE HIGHEST POPS THIS MORNING AS PER CURRENT TRENDS. BY EARLY AFTN...ALL CONVECTION SHOULD HAVE ENDED WITH CLOUD COVER DISSIPATING QUICKLY. VERY WARM TEMPERATURES EXPECTED THE NEXT FEW DAYS AS THE RIDGE BUILDS AHEAD OF THE DEVELOPING WRN US UPPER TROUGH. H8 TEMPERATURES RATHER CONSISTENT THE NEXT COUPLE OF DAYS WITH RECORD OR NEAR RECORD TEMPERATURES EXPECTED. THE NAM LOOKS A LITTLE TOO QUICK IN SURGING THE FRONT INTO THE CWA BY EARLY TUESDAY MORNING. PREFER SLOWER CANADIAN AND ECMWF MODELS. DB && .PREVIOUS DISCUSSION... 350 PM... CLOUD DEBRIS FROM CONVECTION THIS MORNING OVER KANSAS HAS OVERSPREAD MOST OF THE AREA THIS AFTERNOON. MOST OF THE ASSOCIATED SHOWER ACTIVITY HAS DISSIPATED BEFORE REACHING WRN MISSOURI. AT THE SAME TIME...WEAK THETA-E ADVECTION AND POSSIBLY CONVECTIVELY INDUCED VORTICITY IN THE MID LEVELS HAS SPARKED ELEVATED CONVECTION ACROSS SE NEBRASKA...SPREADING INTO EXTREME NWRN MISSOURI. MODELS INDICATE THIS SCATTERED ELEVATED CONVECTION TO CONTINUE INTO THE EVENING AND OVERNIGHT HOURS AFFECTING AREAS GENERALLY NORTH OF A ST JOSEPH TO BOONVILLE LINE. VERY LITTLE IN THE WAY OF ELEVATED INSTABILITY SHOULD PRECLUDE ANY INTENSE THUNDERSTORMS. FOCUS THEN TURNS TO THE ANOMALOUSLY WARM TEMPERATURES ACROSS THE CNTRL PLAINS FOR THE HOLIDAY WEEKEND. RECORD HIGH TEMPERATURES LOOK LIKELY FOR SATURDAY AS H8 TEMPS RISE TO NEAR +22C...AND GUSTY SOUTHERLY WINDS PROMOTE DEEP MIXING TO NEAR THAT LEVEL...YIELDING HIGHS IN THE LOWER TO MID 90S AREA WIDE (RECORD HIGHS 5/27 : KC - 90 IN 1959, STJ - 93 IN 1966). NEARLY IDENTICAL SCENARIO LOOKS POSSIBLE SUNDAY...ALTHOUGH MODELS FORECAST H8 TEMPS SLIGHTLY COOLER AND HIGH TEMPS MAY ONLY TOP OUT NEAR 90. NOT MUCH CHANGES FOR MONDAY AS UPPER LEVEL HIGH PRESSURE RIDGE HOLDS STRONG OVER THE OHIO VALLEY. CAPPING INVERSION IN THE 700-800 MB LAYER SHOULD PROHIBIT ANY THUNDERSTORM DEVELOPMENT ACROSS THE LOWER MISSOURI RIVER VALLEY. THE EXTENDED FORECAST FOCUS IS ON THE PRECIP CHANCES ASSOCIATED WITH A FRONT IN THE NORTHERN PLAINS. THE MODELS HAVE BEEN UNABLE TO COME TO AN AGREEMENT ON THE MOVEMENT OF THIS FEATURE. HAVE GONE WITH A COMBO BETWEEN THE GFS AND ECMWF. THE NAM EXTENSION ALSO LEADS CREDENCE TO THIS IDEA. THE SURFACE FRONT MAY BE IN THE NORTHWEST CORNER OF MISSOURI BY LATE MONDAY NIGHT...ALTHOUGH WITHOUT A STRONG UPPER SYSTEM TO PUSH IT THROUGH WE HAVE OUR DOUBTS. FOR THAT REASON...ONLY HAVE LOW CHANCE POPS TUES AND WED SO FAR. WOULD NOT BE SURPRISED TO SEE THIS GET PUSHED BACK UNTIL TUESDAY NIGHT. BECAUSE OF THE TIMING PROBLEM...TEMPERATURES ARE A LITTLE TRICKY. UNTIL FROPA...HIGHS SHOULD BE NEAR 90 AND LOWS IN THE UPPER 60S HOWEVER...ONCE WE GET CLOUDS/RAIN/THE FRONT...WE RE TALKING MORE SEASONABLE LOW TO MID 80S. 21/27 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1256 PM CDT FRI MAY 26 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1256 PM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND OVERNIGHT...GENERALLY NORTH OF A LINE FROM ST JOSEPH TO CARROLLTON TO BOONVILLE. SOME OF THESE THUNDERSTORMS MAY CONTAIN HAIL AND STRONGER WINDS...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE FOR THUNDERSTORMS ACROSS THE REGION WILL BE TUESDAY AND WEDNESDAY. AT THIS TIME...IT IS TOO EARLY TO DETERMINE THE INTENSITY OF ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 21
The Des Moines radar (KDMX), 166 km away, was scanning. The volume nearest the first event began at 10:05 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502538, 5502539, 5502540.